Alert archive / Mississippi / Areal Flood Warnings in 2016

Areal Flood Warning 7, NWS Jackson, MS

February 3, 2016Rankin County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this areal flood warning at Feb 3, 2016, 6:42 AM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 6:42 AM CST (12:42 UTC)
Expired
Feb 3, 2016, 6:45 PM CST
In force
12 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Feb 3, 5:05 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 3, 5:05 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CST WED FEB 3 2016

.DISCUSSION...

TODAY THROUGH THURSDAY NIGHT...

WITH CLEARING SKIES AND WEAK COLD ADVECTION...SHALLOW AREAS OF FOG
HAVE DEVELOPED OVER THE DRENCHED SOILS OF SOUTHWESTERN AND CENTRAL MS
EARLY THIS MORNING. AREA MDOT CAMERAS AND LOCAL OBSERVATIONS SUGGEST
A FEW LOCATIONS ARE GETTING DOWN TO NEAR A QUARTER MILE AND HAVE
INCLUDED A MENTION OF THIS IN THE HWO/GRAPHICS. EXPECT THE FOG TO MIX
OUT BY MID MORNING AS GRADIENT WINDS PICK UP IN THE POST-FRONTAL
REGIME. OTHERWISE...EXPECT A DRY AND MUCH COOLER AIRMASS TO SETTLE
OVER THE ARKLAMISS REGION AS WE GO THROUGH LATE WEEK WITH
TEMPERATURES GENERALLY SEVERAL DEGREES BELOW CLIMATIC AVERAGE. HAVE
CONTINUED TO FOLLOW A COLDER BLEND OF GUIDANCE FOR THURSDAY NIGHT
WITH THE SURFACE HIGH CENTERED OVER THE FORECAST AREA SUPPORTING
IDEAL NOCTURNAL COOLING CONDITIONS - COULD SEE FRIDAY MORNING LOWS
DIP INTO THE LOWER 20S OVER NORTH/EAST CENTRAL MS. /EC/

FRIDAY THROUGH TUESDAY...

AFTER MUCH UNCERTAINTY THE LAST FEW DAYS...GLOBAL MODELS ARE NOW
SETTLING ON A DRIER SOLUTION FOR THE SHORTWAVE TROUGH EXPECTED TO
CROSS THE GULF COASTAL REGION THIS WEEKEND. SO IT IS WITH MORE
CONFIDENCE THAT WE INDICATE VERY LOW PRECIP CHANCES...BUT IT WOULD
NOT BE SURPRISING TO SEE A FEW SPRINKLES OR EVEN FLURRIES...ESPECIALLY
OVER NE LA WHERE LIFT/MOISTURE WOULD HAVE THE GREATER CHANCE OF BEING
SUFFICIENT. THEREAFTER...GUIDANCE IS COMING IN MORE BULLISH WITH A
HIGH AMPLITUDE CENTRAL/ERN CONUS TROUGH AND A SIGNIFICANT COLD AIR
INTRUSION FOR EARLY-MIDDLE PORTIONS OF NEXT WEEK. TEMPERATURES AND
WIND CHILL READINGS WOULD BE THE COLDEST OBSERVED SO FAR THIS SEASON
IF RECENT RUNS OF THE GFS VERIFY. /EC/

&&

.AVIATION...IFR/LIFR VISBYS HAVE DEVELOPED AT JAN/HKS DUE TO SHALLOW
FOG. THIS FOG SHOULD DISSIPATE BY AROUND SUNRISE. OTHERWISE, VFR
CONDITIONS PREVAIL ACROSS THE AREA THIS MORNING AND THIS WILL LIKELY
CONTINUE TO BE THE CASE THROUGH THE REST OF THE PERIOD. SCT SHRA
CURRENTLY OVER EAST MS WILL MOVE OUT OF THE AREA AROUND DAYBREAK,
BUT UNTIL THEN THESE MAY BRING BRIEF VISBY REDUCTIONS AT HBG/PIB/MEI.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  34  50  27 /   9   3   3   0
MERIDIAN      63  34  52  26 /  32   5   3   0
VICKSBURG     57  34  51  26 /   5   3   3   0
HATTIESBURG   65  37  54  28 /  37   7   3   0
NATCHEZ       59  36  51  27 /   6   3   3   0
GREENVILLE    53  32  48  29 /   5   3   3   0
GREENWOOD     55  31  48  24 /   6   3   3   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/DL/
Hazardous weather outlook, Feb 3, 4:16 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST WED FEB 3 2016

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>041-045-046-051-
052-056>058-064>066-072>074-041030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-NESHOBA-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
416 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024>026-MSZ042>044-047>050-053>055-059>063-041030-
CATAHOULA-TENSAS-CONCORDIA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-
416 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FOG
THREAT...LIMITED
TIMING...TODAY

AREAS OF FOG HAVE DEVELOPED AND WILL CONTINUE THROUGH THE EARLY
MORNING. A FEW LOCATIONS WILL SEE VISIBILITY DROP TO NEAR A QUARTER
MILE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

*FOG*
EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO.
SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE LIKELY.
ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE
 POSSIBLE.
LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 3, 3:23 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      SONTAG                  31.65N 90.20W
02/02/2016                   LAWRENCE           MS   PUBLIC

            ROAD WAS WASHED OUT IN THE SONGTAG COMMUNITY

0800 PM     FLASH FLOOD      6 WNW FLOWOOD           32.35N 90.20W
02/02/2016                   HINDS              MS   PUBLIC

            FLOODING WAS REPORTED AT LIVINGSTON RD AND MAYES ST IN
            JACKSON

&&

DL
Local storm report, Feb 3, 3:38 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     3 ESE JOHNS             32.11N 89.79W
02/02/2016                   RANKIN             MS   PUBLIC

            TREES WERE DOWNED ALONG MS HIGHWAY 43 NORTH OF PUCKETT

&&

DL
Local storm report, Feb 3, 3:50 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      4 NNE EAST LINCOLN      31.55N 90.27W
02/02/2016                   LINCOLN            MS   PUBLIC

            ROAD WASHED OUT IN THE FAIR RIVER AREA

&&

DL
Local storm report, Feb 3, 4:16 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            1 WSW PELAHATCHIE       32.31N 89.81W
02/03/2016                   RANKIN             MS   DEPT OF HIGHWAYS

            US HIGHWAY 80 CLOSED DUE TO FLOODING NEAR MS HIGHWAY 43.

&&

DL
Local storm report, Feb 3, 4:53 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      4 ENE BUDE              31.48N 90.79W
02/02/2016                   FRANKLIN           MS   LAW ENFORCEMENT

            WATER RESCUES TOOK PLACE AT A CAMPGROUND ALONG THE
            HOMOCHITTO RIVER

&&

DL
Local storm report, Feb 3, 6:09 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TORNADO          2 NNE PRISMATIC         32.62N 88.73W
02/02/2016                   KEMPER             MS   PUBLIC

            TREES DOWNED AND A ROOF DAMAGED ALONG BLACKWATER 493 RD

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:12 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Scott63 min
Feb 2, 6:20 PM CSTFlash Flood WarningJANHinds, Madison, Rankin, Scott6 hr
Feb 2, 6:27 PM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln4 hr
Feb 2, 6:45 PM CSTSevere Thunderstorm WarningJANCopiah45 min
Feb 2, 7:17 PM CSTFlash Flood WarningJANLeake, Neshoba, Winston4 hr
Feb 2, 7:47 PM CSTTornado WarningJANLowndes, Noxubee58 min
Feb 2, 7:56 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson49 min
Feb 2, 8:07 PM CSTFlash Flood WarningJANRankin, Simpson3 hr
Feb 2, 8:17 PM CSTRiver Flood WarningJANNeshoba6 days
Feb 2, 8:19 PM CSTRiver Flood WarningJANAttala, Holmes7 days
Feb 2, 8:35 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
Feb 2, 9:01 PM CSTFlash Flood WarningJANClay, Lowndes, Oktibbeha3 hr
Feb 2, 9:37 PM CSTSevere Thunderstorm WarningJANNeshoba, Noxubee, Winston38 min
Feb 2, 9:47 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee43 min
Feb 2, 9:59 PM CSTRiver Flood WarningJANNoxubee5 days
Feb 2, 10:03 PM CSTRiver Flood WarningJANLeake4 days
Feb 2, 10:03 PM CSTRiver Flood WarningJANAttala59 hr
Feb 2, 10:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee45 min
Feb 2, 10:33 PM CSTSpecial Weather StatementJANKemper, Lauderdale42 min
Feb 2, 10:41 PM CSTRiver Flood WarningJANClay67 hr
Feb 2, 10:55 PM CSTSpecial Weather StatementJANNoxubee20 min
Feb 2, 11:17 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more18 hr
Feb 2, 11:27 PM CSTAreal Flood WarningJANLeake, Neshoba, Winston6 hr
Feb 2, 11:59 PM CSTAreal Flood WarningJANLowndes, Oktibbeha6 hr
Feb 3, 12:45 AM CSTAreal Flood WarningJANHinds, Madison, Rankin, Scott, Smith6 hr
Feb 3, 1:01 AM CSTSpecial Weather StatementJANForrest, Jones29 min
Feb 3, 4:42 AM CSTRiver Flood WarningJANFranklin23 hr
Feb 3, 4:45 AM CSTRiver Flood WarningJANLeake8 days
Feb 3, 5:29 AM CSTAreal Flood WarningJANLeake, Neshoba6 hr
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake7 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake4 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake5 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANMadison, Rankin5 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANHinds, Rankin8 days
Feb 3, 7:22 AM CSTRiver Flood WarningJANCopiah, Simpson12 days
Feb 3, 7:22 AM CSTRiver Flood WarningJANLawrence12 days
Feb 3, 7:23 AM CSTRiver Flood WarningJANSimpson3 days
Feb 3, 9:08 AM CSTRiver Flood WarningJANMarion12 days
Feb 3, 11:17 AM CSTAreal Flood WarningJANNeshoba6 hr

Nearby

Areal Flood Warnings in Mississippi, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.